Drug interactions between levofloxacin and prednisone
Interactions between your drugs
prednisone ↔ levofloxacin
Applies to:prednisone and levofloxacin
LevoFLOXacin and other medications in its class can cause tendinitis and tendon rupture, and the risk may be increased when combined with a steroid such as predniSONE. Older adults over 60 years of age and those who have received a kidney, heart, and/or lung transplant may be particularly susceptible. Tendon rupture can occur during or up to several months after finishing levoFLOXacin treatment and may require surgery or result in prolonged disability. Talk to your doctor if you have any questions or concerns. Your doctor may be able to prescribe alternatives that do not interact, or you may need a dose adjustment or more frequent monitoring to safely use both medications. Stop taking levoFLOXacin and call your doctor immediately if you experience pain, swelling, or inflammation of a tendon area such as the back of the ankle, shoulder, biceps, hand, or thumb. You should also avoid exercise or use of the affected area until further instruction from your doctor. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: levofloxacin
When levoFLOXacin as the oral solution is given with enteral (tube) feedings, levoFLOXacin may not work as well. You could interrupt the feeding for 1 hour before and 2 hours after the levoFLOXacin dose. However, this still may not entirely avoid the interaction and may not always be feasible. LevoFLOXacin oral tablets may be taken without regard to food. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.